0
RESEARCH PAPERS

An Asymptotic Analysis of Three-Dimensional Extrusion

[+] Author and Article Information
N. Aravas

Department of Mechanical Engineering and Applied Mechanics, University of Pennsylvania, Philadelphia, Penn. 19104

R. M. McMeeking

Department of Materials and Department of Mechanical Engineering, University of California, Santa Barbara, Calif. 93106

J. Appl. Mech 56(3), 519-526 (Sep 01, 1989) (8 pages) doi:10.1115/1.3176121 History: Received May 26, 1988; Revised November 16, 1998; Online July 21, 2009

Abstract

A new method of analysis of three-dimensional metal extrusion using asymptotic perturbation methods is presented in this paper. The plasticity model used depends on the first and second invariants of the stress tensor and covers a wide range of constitutive models commonly used for the analysis of metal-forming operations. It is shown that the three-dimensional extrusion problem can be approximated, to leading order, by a problem of generalized plane-strain. The results of the asymptotic analysis together with the finite element method are used to obtain approximate solutions for extrusions of elliptic or square cross-sections from round billets.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In